Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2004, 4:04 PM CDT for Mountrail County, Ward County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 4:04 PM CDT (21:04 UTC)
- Expired
- Jun 14, 2004, 5:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mountrail County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WUUS53 KBIS 142104 SVRBIS NDC061-101-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 404 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA EAST CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 500 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF PLAZA...OR ABOUT 41 MILES WEST OF MINOT...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLAZA AROUND 415 PM CDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4812 10225 4800 10220 4800 10146 4826 10164 $$ CJS/TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUN 14 2004 .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...FORECAST PROBLEM WILL BE WX/POPS. WILL UTILIZE AN ETA/GFS BLEND. ETA HAS COME MORE IN LINE WITH THE GFS WITH SYSTEM MOVING THROUGH TUESDAY BUT STILL SOME DIFFERENCES THROUGH THE SHORT TERM. FEEL A COMPROMISE IS BEST BET ATTM. SCATTERED RW/TRW DEVELOPING ACROSS WRN CWA ATTM. WILL MONITOR AND ADJUST EARLY FIRST PERIOD ACCORDINGLY. BEYOND TONIGHT...TWO UPPER LEVEL TROUGHS TO DEAL WITH. FIRST ON TUESDAY...ETA HAS COME MORE IN LINE WITH THE POSITION OF THE TROUGH COMPARED TO YESTERDAYS RUN. GFS IS MORE CONSISTENT. WILL ADD POPS OVER THE SOUTHEAST CWA. GFS IS MORE AGGRESSIVE WITH SHORTWAVE AND THIS TRANSLATES DOWN TO THE SURFACE. THUS PRETTY BIG DIFFERENCE BETWEEN OVERALL PLACEMENT/AMOUNT OF QPF BETWEEN ETA/GFS WITH GFS BRINGING PCPN WELL INTO CENTRAL AND EASTERN NORTH DAKOTA...WHILE ETA JUST BRUSHES SOUTHEAST CORNER. A COMPROMISE SOLUTION BLENDS PRETTY WELL WITH SURROUNDING WFOS. WILL KEEP A MENTION OF AFTERNOON THUNDERSHOWERS ACROSS THE NORTH. WEDNESDAY STILL IN LINE TO BE DRY AND A BIT WARMER THAN TOMORROW. NEXT UPPER TROUGH SWINGS THROUGH ON THURSDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. UNCERTAIN ABOUT THE AVAILABLE MOISTURE BUT SYSTEM STRONG ENOUGH WITH AFTERNOON HEATING TO MENTION THUNDER. I LOWERED TEMPS A BIT THURSDAY AND THURSDAY NIGHT ACROSS THE NORTH AS ATTM IT LOOKS PRETTY COOL BEHIND TROUGH. .LONG TERM... THE FRIDAY THROUGH MONDAY WEATHER PATTERN WILL BE DOMINATED BY A WEST COAST RIDGE AND UPPER LEVEL LOW OVER HUDSON BAY. THIS WILL BE A COOL PATTERN. A STRONG SHORT WAVE MOVING THROUGH THE FLOW SATURDAY NIGHT COULD BRING SHOWERS TO CENTRAL NORTH DAKOTA THAT NIGHT. OTHERWISE SEE LITTLE CHANCE OF PRECIP. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Jun 14, 4:10 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT MON JUN 14 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150910- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 410 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHULZ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:44 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.